MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT
Model Number ADVIA CHEMISTRY XPT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer indicated that they observed an increase in elevated concentrated carbon dioxide (co2 c) results on an advia chemistry xpt instrument using lot 100.The customer indicated that quality control (qc) had recovered acceptably on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer's site.On the day of the cse's visit, the cse reported that qc recovery for co2 c was acceptable for the entire day and there were no issues with co2 c patient results.The cause of the discordant co2 c results is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.Mdrs 2432235-2021-00297, 2432235-2021-00298, 2432235-2021-00299, 2432235-2021-00301, 2432235-2021-00306, and 2432235-2021-00307 were also filed for this event.
 
Event or Problem Description
A falsely elevated concentrated carbon dioxide (co2 c) result was obtained on a patient sample on an advia chemistry xpt instrument.The discordant result was reported to the physician(s), who questioned the result.The sample was repeated at an alternate facility.The customer did not provide the repeat result.There are no reports of patient intervention or adverse health consequences due to the discordant co2 c result.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2021-00300 on (b)(6)2021.Additional information (b)(6) 2021): siemens further investigated the issue to determine the cause of the increase in elevated concentrated carbon dioxide (co2_c) results.Siemens subsequently visited the customer's site and the siemens customer service engineer (cse) found contamination inside the oil bath and build-up on the ring.The bath oil was drained, and the ring was wiped and cleaned of build-up and debris.After decontamination, fresh bath oil was poured into the bath to proper levels.All cuvette segments were replaced in the rings.Additionally, the peri pump tubing and cassettes were replaced as a precaution.The cse performed a shutdown, a wash and a cell blank.Ion selective electrode (ise) calibrations and quality controls (qc) were performed, and all passed.Based on the information provided, instrument contamination may have contributed to the elevated co2_c results.Additionally, the delay in repeating these samples could have contributed to the event as carbon dioxide concentrations will decrease in opened samples over time.Quality control was in-range.There were no issues with other patient samples, indicating that reagents were performing acceptably.The cause of the elevated co2 results is unknown.Corrected information (b)(6) 2021): the brand name in section d1; the common device name and product code in section d2, the model #, catalog #, serial #, and unique identifier (udi) # in section d4; the contact office - manufacturing site in section g1; the premarket identification pma/510(k) in section g4; the investigation findings in section h6; and usage of device in section h8 were corrected based on the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.Mdrs 2432235-2021-00297_s1, 2432235-2021-00298_s1, 2432235-2021-00299_s1, 2432235-2021-00301_s1, 2432235-2021-00306_s1, and 2432235-2021-00307_s1 were also filed for this event.

Brand Name
ADVIA CHEMISTRY XPT
Common Device Name
ADVIA CHEMISTRY XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo, 196-8 558
JA   196-8558
Manufacturer Contact
christina lam
511 benedict ave.
tarrytown, NY 10591
9142550090
MDR Report Key13056229
Report Number2432235-2021-00300
Device Sequence Number11119479
Product Code JJE
UDI-Device Identifier00630414553177
UDI-Public00630414553177
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberADVIA CHEMISTRY XPT
Device Catalogue Number10723034
Device Lot Number100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age62 YR
Patient SexMale